MAUDE Adverse Event Report: COOK INC ADVANCE MICRO ¿ 14 ULTRA LOW-PROFILE PTA BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE MICRO ¿ 14 ULTRA LOW-PROFILE PTA BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Catalog Number PTA3-14-150-3-12
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an angioplasty of the posterior tibial artery with a ipsilateral femoral access using a 6fr boston scientific sheath was performed.An approach® hydro st microwire guide with a rubicon support catheter was used for the procedure.(it was reported, the nominal pressure of the balloon is 8 atm and the rated ruptured pressure is 16).The balloon was insufflated at 14 atm and ruptured.The balloon was removed immediately.The balloon was purged with saline, was insufflated with contrast medium and saline using a boston scientific insufflator.Additional information was received on 22may2018: the reporter clarified the inflation pressure used was 14lp and the contrast to saline used was ultraist 300 with 50% mix of contrast and 50% saline.The lesion was located in the distal posterior tibial artery and there was no angulation.The balloon burst longitudinally.There was little calcification in the site of the lesion.The physician previously used another balloon from a competitor, it did not burst.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the complaint history, device history record, documentation, drawing, instructions for use (ifu), quality control, specifications, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed no visible damage to the balloon portion of the device.However, a leak was noted at the proximal end of the catheter, immediately distal to strain relief.Kinks were noted at distances of 11.8 cm, 28.1 cm, 40.2 cm, 69.3 cm, 87.4 cm and 105.3 cm from the proximal end of the device.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ADVANCE MICRO ¿ 14 ULTRA LOW-PROFILE PTA BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7606988
Report Number1820334-2018-01556
Device Sequence Number19272308
Product Code DQY
UDI-Device Identifier10827002267241
UDI-Public(01)10827002267241(17)201003(10)8263419
Combination Product (Y/N)N
Initial Reporter CountryMX
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPTA3-14-150-3-12
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/21/2018
Supplement Date Received by Manufacturer09/12/2018
Initial Report FDA Received Date06/15/2018
Supplement Report FDA Received Date09/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1